Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A holonomy proof of the positive curvature operator theorem

Author: W. A. Poor
Journal: Proc. Amer. Math. Soc. 79 (1980), 454-456
MSC: Primary 53C20
MathSciNet review: 567991
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Extending work of Bochner-Yano and M. Berger, D. Meyer proved that if the curvature operator of a compact, oriented, Riemannian manifold M has positive eigenvalues, then M is a rational homology sphere. Here a proof is given using Chern's holonomy formula for the Laplacian on M; for completeness, a quick proof of Chern's formula is included.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20

Additional Information

PII: S 0002-9939(1980)0567991-7
Keywords: Eigenvalue of curvature operator, Laplacian, rational homology sphere, holonomy algebra
Article copyright: © Copyright 1980 American Mathematical Society